Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
I have PTSD and have been struggling sleep for 4 years. Before that I slept 8hrs a night easy. 2 kids, struggling marriage, self employed stressful financial and business situation. I recently switched from klonopin 2mg at night to Valium. Script is 10-20mg. I started am currently at 15 and hesitant to go any higher. Zoloft 50 mg. I think it is helping, been on it a while now. Only reason i think its helping is cause i tried to recently cut back (thinking it contributed to making my sleep worse cause i read on the internet that for "some people" it causes insomnia) and found i was getting more depressed... I also have OCD, and I OCD about trying to sleep good at night. Also I take 100mg Seroquel. I fall asleep pretty good on this new regimen. but i wake up exactly 5.5 hours later, wide awake, brain going crazy... Not the good feeling of "hard time getting out of bed".. I wouldnt complain, but I am tired during the day, but not sleepy. I do have underlying hormonal issues... my cortisol is low during the day so im working with alternative healthcare people to build up my adrenals, thyroid etc. (I am also hypo thyroid hashimotos). If i could just reliably sleep 7 hrs a night i think all my depression would lift and i would live a normal life... Or maybe i just take what i get and try my best (which is what ive been doing for years)... My phsyciatrist gave me permission to go up to 20mg valium but i read on the internet that is way high dose. I was taking 2mg klonopin but it started not working as good so i requested to be changed (to valium so i get benefits the next day)... So 1) Im hesitant/scared to move up to 20mg. 2) i also have permission to go up on seroquel to 125 or 150. but moving from 50 to 100 didnt seem to increase my sleep duration. 3) I also can move zoloft up to 75, or 100... which maybe i should seriously consider. I know i should only do 1 thing at a time, and wait 1 week to make a change. I am scared of medicine and seem to only take enough to just get by and not take enough to be therapuetic to allow me to heal. :(
I just want a second set of eyes and I want to not read the internet posts of other people and wonder if it applies to me... it just makes things worse, and my next dr appointment isnt for a few weeks.
Hello and thank you for contacting Just Answer:
I agree that dosage of valium is too high. I would recommend going up on the zoloft-50mg is very low and usually used when people are first starting on it. Seroquel for sleep is usually good up to 200mg and then it does not work as well. It can be very sedating-which is what you are probably feeling the next day.
You did not mention trazodone, which is an older antidepressant and often used for sleep. It may have less side effects than the seroquel. There is also a traditional sleep medication like ambien available.
So, first I would recommend increasing the zoloft and then work on the sleep issue.
I hope this helps,
I tried Trazadone a long time ago, and it gave me digestive discomfort...
I will up the Zoloft i think to 75mg. Or is it more typical to go straight to 1000? And then from there I will up Seroquel to 125 and go from there.
I think I just need some re-assurance that medications are "ok" and that i dont need to beat myself up over it...
Yes, that is smart given the amount of medications that you are on. They are ok to take, except for the high dosage of valium.
Hope this new regime helps,
.OKMH53016130 My son is very anxious. He gets like